Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

HIV Life >> Gay Men

Pages: 1
GuyNGeorgia
Unregistered

Combivir & AM Sickness
      #4204 - 05/20/00 11:08 PM

Is anyone taking Combivir getting "morning" sickness. Since I have been taking this drug I have been experiencing nausea and vomiting in the morning as soon as I get up. It usually gets better by 9am, but isn't a pleasant thing to wake up to in the morning. How long does this last, and what can I do to stop it?



Post Extras: Remind Me!   Notify Moderator  
Dexter
Unregistered

Re: Combivir & AM Sickness new
      #4281 - 05/23/00 07:06 PM

Hi,

I remember having that "sickness" feeling when I was taking ddi - which I think is part of Combivir. It did eventally go away (and I only threw up once). To get around this, I set my regime like this: Up at 5am to take pills; back to bed (I can always get back to sleep); up at 7am to get ready for work. I never took (or take for that matter) food with my drugs. Then, I'd take my afternoon dose as soon as I got home from work and then take a nap (I found the drugs tired me out, so the nap was no problem). After about 90 minutes, I wake up refreshed.

I guess all I was doing was sleeping through the nausea. Anyway, it worked for me.

Hope that helps,

Dexter



Post Extras: Remind Me!   Notify Moderator  
gregg629
Unregistered

Re: Combivir & AM Sickness new
      #4390 - 05/26/00 12:01 PM

Hey, have been on Combivir and Sustiva for almost a year now.. I remember all to well the effects your talking about. Used to feel sick about 15 - 30 minutes after taking the pill. I found that if I ate first then took my pill around 10am it helped.. also I found that if I took the night pill at 10pm then by the time I got up at 7am I felt better then if I took it late. I also had a very strong metal taste in my mouth all day long after starting them. Oh, and just to clarify the other post. Combivir is AZT and 3TC, not ddl. From what I've heard it's the AZT part that has the more strong side effect. You can also talk to a nutritionist, they can recommend some supliments that can help. I don't remember what they are off hand, but if you e-mail me at gregg629@aol.com I will try to find them for you.

best of luck and feel free to e-mail me anytime.

Gregg



Post Extras: Remind Me!   Notify Moderator  
Anonymous
Unregistered

Re: Combivir & AM Sickness new
      #4986 - 06/06/00 03:54 PM

That used to happen to me. I would wake up and drink water
and then vomit it back up 'cause I knew that I would puke
up the first thing on my stomach. After that the urge to
purge would die down, but I kept phenagrin (sp?)
suppositories on hand. I think it's the AZT in the combivir
that did it to me. There is no ddI in combivir, just AZT
and 3TC.

I used combivir from Sept '98 to Sept '99 without ever getting over it. It went away after I switched to other drugs.



Post Extras: Remind Me!   Notify Moderator  
Pages: 1


What's New at TheBody.com

Additional Information
0 registered and 1 anonymous users are browsing this forum.

Moderator:  TheBody, bogart, crabman, riverprincess 

Permissions
      You cannot start new topics
      You cannot reply to topics
      HTML is enabled
      UBBCode is enabled

Thread views: 3295

 
Jump to

Contact Us | Privacy Statement The Body

*
UBB.threads™ 6.2.3